MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0113700
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Deformity/ Disfigurement (2360); Disability (2371)
Date of Event 10/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol bard flat mesh device (device #2) may have caused or contributed to the reported event.To date no medical records have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.No specific device issue has been alleged, and no sample has been returned for evaluation.Based on the limited information provided at this time, no conclusions can be made.This emdr represents the bard/davol bard flat mesh (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).The actual date of event is unknown, reported as "(b)(6) 2017"; therefore, we are using (b)(6) 2017 as date of event.Should additional information be provided a supplemental emdr will be submitted.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2016: the patient underwent repair of bilateral inguinal hernias.Bard flat mesh (device #1 and device #2) was implanted in patient for each of his inguinal hernia repairs.On (b)(6) 2017: the patient began experiencing constant burning, pain, and extreme sensitivity to touch in his groin area.He also began experiencing a sensation as though broken glass was inside his body.Patient is being treated at a pain management center and has been prescribed medication and has received nerve blocks to treat his pain.However, the medication and nerve blocks have resulted in only marginal improvement.The patient suffers from his complications every day.Patient's symptoms are exacerbated by physical exercise such as jogging and other forms of exercise, when the pain and burning sensations extend upward to his navel and down into his upper thighs.By the end of the day, any type of clothing patient wears that touches groin area, such as pants and shorts, causes him pain and discomfort.The patient's hernia mesh complications either prevent or discourage him from engaging in many activities.It is painful for patient to wear a seatbelt when he is traveling in a motor vehicle.Sitting for long periods of time, such as in a motor vehicle, aggravates his condition.Further, patient suffers pain during intercourse and experiences sexual disfunction as a result of the bilateral inguinal hernia repairs using mesh implants.The patient suffered, sustained and incurred, and in reasonable medical probability will continue to suffer, sustain and incur the following injuries and damages, among others: physical pain, mental anguish, disfigurement, physical impairment, medical care and treatment.
 
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol bard flat mesh (device #2) device may have caused or contributed to the reported event.To date no medical records have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.No specific device issue has been alleged, and no sample has been returned for evaluation.Based on the limited information provided at this time, no conclusions can be made.The actual date of event is unknown, reported as "04/ni/2017"; therefore, we are using 04/15/2017 as date of event.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event and manufacturing date.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2016) is considered to be a best estimate.Updated fields: a2, a4, b2, b4, b5, b7, d1, d3, d4 (corporate lot no.) g1, g3, g6, h2, h6, h10, h11.Corrected field: b3 (date of event) and h4 (manufacturing date).This supplemental emdr represents the bard/davol pre-shaped mesh (device 2).An additional supplemental emdr was submitted to represent the bard/davol pre-shaped mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent repair of bilateral inguinal hernias.Bard flat mesh (device #1 and device #2) was implanted in patient for each of his inguinal hernia repairs.(b)(6) 2017: the patient began experiencing constant burning, pain, and extreme sensitivity to touch in his groin area.He also began experiencing a sensation as though broken glass was inside his body.Patient is being treated at a pain management center and has been prescribed medication and has received nerve blocks to treat his pain.However, the medication and nerve blocks have resulted in only marginal improvement.The patient suffers from his complications every day.Patient's symptoms are exacerbated by physical exercise such as jogging and other forms of exercise, when the pain and burning sensations extend upward to his navel and down into his upper thighs.By the end of the day, any type of clothing patient wears that touches groin area, such as pants and shorts, causes him pain and discomfort.The patient's hernia mesh complications either prevent or discourage him from engaging in many activities.It is painful for patient to wear a seatbelt when he is traveling in a motor vehicle.Sitting for long periods of time, such as in a motor vehicle, aggravates his condition.Further, patient suffers pain during intercourse and experiences sexual disfunction as a result of the bilateral inguinal hernia repairs using mesh implants.The patient suffered, sustained and incurred, and in reasonable medical probability will continue to suffer, sustain and incur the following injuries and damages, among others: physical pain, mental anguish, disfigurement, physical impairment, medical care and treatment.Addendum per additional information provided: (b)(6) 2016 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent open repair with implant of two bard pre-shaped mesh (device 1 and 2).Per operative notes, ¿in the left side, an indirect hernia sac with cord lipoma was noted.The sac was dissected free and a piece of bard pre-shaped mesh (device 1) was placed over the defect and sutured.In the right side, a direct hernia from the prior hernia repair was noted.The hernia sac was dissected free and fascia was closed with sutures.A bard pre-shaped mesh (device 2) was placed over the defect and secured to the pubic tubercle with sutures.¿ (b)(6) 2017 ¿ patient had bilateral inguinal pain thereby underwent right iliohypogastric and ilioinguinal nerve block.(b)(6) 2017 ¿ patient had bilateral pain thereby underwent right iliohypogastric and ilioinguinal nerve block and medications were prescribed.(b)(6) 2017 ¿ patient had pain thereby medications were prescribed.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7995305
Report Number1213643-2018-03665
Device Sequence Number1150827
Product Code FTL
UDI-Device Identifier00801741030697
UDI-Public(01)00801741030697(17)210528(10)HUAS2085
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2021
Device Catalogue Number0113700
Device Lot NumberHUAS2085
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight76 KG